Missouri, 2004

Hail in Missouri, May 26, 2004

May 26, 2004 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 26, 1:09 PM CST, 5 hours 56 minutes earlier.

Area forecast discussion, May 26, 1:09 PM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CDT WED MAY 26 2004

.DISCUSSION...

BOUNDARY ACROSS SOUTHERN MISSOURI AND ILLINOIS SLOWLY LIFTING
NORTHWARD AS A WARM FRONT IN RESPONSE TO LOW LEVEL WARM ADVECTION
AHEAD OF LOW PRESSURE CURRENTLY CENTERED IN TEXAS/OKLAHOMA
PANHANDLE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP AND TRAIN ALONG AND NORTH OF FRONTAL BOUNDARY
TONIGHT...THEREFORE FLOOD WATCH WILL REMAIN IN EFFECT GIVEN SLOW
MOVEMENT OF FRONT AND SATURATED SOIL.

WEAK COLD FRONT EXPECTED TO MOVE ACROSS BISTATE REGION ON THURSDAY.
GIVEN ADEQUATE INSTABILITY WILL LIKELY SEE ANOTHER ROUND OF
THUNDERSTORMS. ENTIRE AREA OUTLOOKED FOR SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH POTENTIAL OF LARGE HAIL AND SEVERE WIND.

TRANQUIL WEATHER EXPECTED OVERNIGHT THURSDAY AND FRIDAY BEFORE WARM
AIR ADVECTION TAKES OVER ONCE AGAIN FRIDAY NIGHT...POSSIBLY BRINGING
ANOTHER SHOT OF SHOWERS AND ELEVATED THUNDERSTORMS.

EXTENDED...GFS AND ECMWF SIMILAR IN DIGGING A CLOSED LOW INTO THE
CENTRAL ROCKIES LATE THIS WEEKEND...LEADING TO CYCLONGENESIS OVER
THE CENTRAL PLAINS. FRONTAL BOUNDARY WILL LIFT NORTH DURING THE
HOLIDAY WEEKEND...BRINGING WARMER TEMPERATURES TO THE BISTATE.
PRECIPITATION CHANCES/THUNDER WILL INCREASE TOWARD
SUNDAY/MONDAY...WHEN MAIN UPPER LEVEL DISTURBANCE EJECTS OUT OF
CENTRAL PLAINS INTO MID MISSISSIPPI RIVER VALLEY. UPPER LOW MEANDERS
ACROSS NORTHERN PLAINS FOR THE REMAINDER OF THE EXTENDED...SPELLING
COOLER TEMPS AND DRIER TIMES FOR THE BISTATE.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH TONIGHT FROM AUDRAIN AND PIKE COUNTIES SWD.
.IL...FLOOD WATCH TONIGHT FROM CALHOUN AND GREENE COUNTIES SWD AND
EWD.

CVKING

EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX.  THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 26, 6:35 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT WED MAY 26 2004

ILZ095>097-MOZ018-019-026-027-034-035-271200-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY-
735 PM CDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.
SCATTERED THUNDERSTORMS WILL DEVELOP OUT AHEAD OF AN UPPER LEVEL
DISTURBANCE AND COMBINE WITH VERY UNSTABLE AIR TO CREATE THE
POTENTIAL FOR STORMS TO REACH SEVERE LIMITS.  THE PRIMARY SEVERE
THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD
FRONT MOVES SOUTHEAST THROUGH THE REGION.  THUNDERSTORMS WILL DEVELOP
ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.

THE CHANCE OF THUNDERSTORMS WILL RESUME FRIDAY NIGHT AND CONTINUE
THROUGH MEMORIAL DAY WITH THE POSSIBILITY THAT SOME OF THESE STORMS
COULD REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR SEVERE WEATHER.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-271200-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-
LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-
MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-REYNOLDS-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
735 PM CDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...EAST CENTRAL AND
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.
SCATTERED THUNDERSTORMS WILL DEVELOP OUT AHEAD OF AN UPPER LEVEL
DISTURBANCE AND COMBINE WITH VERY UNSTABLE AIR TO CREATE THE
POTENTIAL FOR STORMS TO REACH SEVERE LIMITS.  THE PRIMARY SEVERE
THREAT WILL BE LARGE HAIL.

IN ADDITION...CONDITIONS ARE SUCH THAT VERY HEAVY RAINFALL COULD
OCCUR AS WELL.  SEVERAL AREAS RECEIVED 1 TO 3 INCHES OF RAIN IN THE
PAST 24 HOURS AND THE EAST TO WEST ORIENTATION OF STORMS THAT MOVE
THROUGH THE AREA TONIGHT WILL BRING ABOUT THE THREAT FOR COPIOUS
RAINS AND FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD
FRONT MOVES SOUTHEAST THROUGH THE REGION.  THUNDERSTORMS WILL DEVELOP
ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.

THE CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH MEMORIAL DAY WITH
THE POSSIBILITY THAT SOME OF THESE STORMS COULD REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING FOR SEVERE WEATHER...
AND THROUGH THE REMAINDER OF TONIGHT FOR THE POSSIBILITY OF FLASH
FLOODING AS WELL.

TES

In the hours before

Local storm report, May 26, 6:53 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     CUBA                    38.06N 91.40W
05/26/2004                   CRAWFORD           MO   LAW ENFORCEMENT

            TREES DOWNED

&&

SDD
Local storm report, May 26, 6:53 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     CUBA                    38.06N 91.40W
05/26/2004                   CRAWFORD           MO   LAW ENFORCEMENT

            TREES DOWNED

&&

SDD
Local storm report, May 26, 6:57 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             POTOSI                  37.94N 90.78W
05/26/2004  1.00 INCH        WASHINGTON         MO   LAW ENFORCEMENT

&&

SDD
Local storm report, May 26, 6:57 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             POTOSI                  37.94N 90.78W
05/26/2004  1.00 INCH        WASHINGTON         MO   LAW ENFORCEMENT

&&

SDD
Local storm report, May 26, 6:59 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLOOD            BREESE                  38.61N 89.52W
05/26/2004                   CLINTON            IL   TRAINED SPOTTER

            6 TO 8 IN. WATER ON RTE 161 AND 50

&&

SDD
Local storm report, May 26, 6:59 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLOOD            BREESE                  38.61N 89.52W
05/26/2004                   CLINTON            IL   TRAINED SPOTTER

            6 TO 8 IN. WATER ON RTE 161 AND 50

&&

SDD

The radar

The St Louis radar (KLSX), 88 km away, was scanning. The volume nearest the first event began at 01:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Francois

When
May 26, 7:05 PM CST
Where
St. Francois County, Bonne Terre
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.917, -90.567

An NWS employee reported 1 inch hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397385.